Sign in to follow this  
Followers 0
jessiem

Can addies cause a dislocated Jaw? I think so..

4 posts in this topic

So, I have a friend who just started taking adderall. Just got her first prescription, is 34 years-old, and just happened to recently experience a dislocated jaw. She claims that it was due to a combination of stress and work. But, after finding out that she just started taking addies, my husband and I were both convinced that...yup, the adderall was the culprit! Not, really our business. But, I did share with her my nightmare of an experience and she expressed her fear to her husband (who also just started his own rx of adderall). He responded "honey, you are fine...you are someone who I think really needs adderall"....then to us, he says "she take half a 30mg pill and is fine for the day." I know it is not my business, but I just had to share my experience and I believe that anyone who starts this god-awful drug is bound for eventual destruction. She was so bouncy before and now she is a little blah. Still, not my business. And, I can't deny that I am a little jealous of their beginning experiences on adderall. It's like a new relationship. You have the honeymoon period and then....Well, we all know what happens after the "then" part. Personally, I believe, that if she stays on it, she is bound for about 3 years of greatness, which will all come crumbling down once she quits. Who knows, maybe she will be one of the lucky ones who can handle adderall and not have it destroy what you think is your life. Although, I have yet to meet a person who has remained disciplined with their adderall dosage. I would just like to hear your take on this situation? Adderall = dislocated jaw? or not?

Love,

Jessie

Share this post


Link to post
Share on other sites

There were nights where I felt my jaw was dislocated-- it was swollen due to HOURS/Days of chewing gum and nervou habbits--No good.

Share this post


Link to post
Share on other sites

I'm no doctor ... but this sounds very plausible to me. Tooth-grinding and jaw-clenching are known possible side effects of both amphetamines and other psychotropic drugs including antidepressants. I developed both while on Effexor (one of the most stimulant-like ADs), along with compulsive yawning. It wasn't till an irritable boss thought I was deliberately yawning to be rude, that my doctor informed me that was a drug side effect.. and one that seemed to make him uneasy for what it said about the drug's effect on my central nervous system as a whole. I later found a case report in a medical journal of a guy whose compulsive forceful yawning actually did dislocate his jaw!

Google the terms "jaw dystonia" and "jaw dyskinesia" and you may find some relevant stuff ... It's not a good sign.

Share this post


Link to post
Share on other sites

I have no doubt that adderall can cause jaw problems. I think adderall can cause a lot of jaw pain from all the teeth grinding and jaw clenching that Joanne mentioned is big side effect of amphetamines.

The amphetamines gave me serious teeth grinding and jaw clenching problems. And I still have my jaw clenching habit from when I was on adderall. Especially when i am concentrating, I have to consciously remind myself to relax my jaw.

Its gotten a lot better since I quit, (I used to grind my teeth in my sleep really badly, not as much after I quit) but still going to the dentist tomorrow to get a nightguard fitted for my mouth just for that specific jaw clenching/teeth grinding problem. Jaw clenching and teeth grinding can cause a lot of pain to radiate across the mouth and jaw area and around the temples and the neck.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!


Register a new account

Sign in

Already have an account? Sign in here.


Sign In Now
Sign in to follow this  
Followers 0